Jan 31, 2007
I recently was exposed to HIV through unproductive receptive anal sex without ejaculation with someone who claimed to be negative. After I discovered he was lying, my first instinct sent me to the emergency room where a sympathetic doctor prescribed a PEP regiment of Combivir + Kaletra with directions to see my doctor as soon as possible. My initial dosing was 1 Combivir and 2 Kaletra twice a day for 3 days which I started 6 hours after exposure. Two days later, I saw my doctor for refills so I could complete the 28 day regiment. Once I received my medication, I noticed that my dosing had changed to 1 Combivir and 1 Kaletra twice a day. I didn't think anything of the dosing change since I wasn't aware of any standard amounts.
I've completed my 28 day PEP treatments, adhered to the timing religiously--a model patient. Now, however, after reading more about what I've been taking, I'm worried if my doctor under-prescribed my medication that will render my efforts and huge expense futile. Should I expect the outcome of my status to be any different than those similar to me that have completed a PEP with success? Are there any reasons why my dosing went from 2 Kaletra twice a day for 3 days then down to 1 Kaletra twice a day for 25 days? Does my average stature (58 tall, 160lbs) matter in the dosing?
Your advice is greatly appreciated!
| Response from Dr. Young
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.